MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64540
Medical Device Problem Codes Break (1069); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a lighttrail single use 600um laser fiber was used in a holmium laser enucleation of the prostate (holep) procedure performed on (b)(6) 2021.The laser unit used was an auriga laser console with laser settings of 2200 millijoules and 18 hertz.During the procedure, the connector of the laser fiber overheated and eventually breaking the laser fiber.A burning smell was noticed by the or staff.There was no reported burn injury to the user or to the patient.The procedure was completed with another lighttrail single use 600um laser fiber.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation on august 24, 2021 that a lighttrail single use 600um laser fiber was used in a holmium laser enucleation of the prostate (holep) procedure performed on (b)(6) 2021.The laser unit used was an auriga laser console with laser settings of 2200 millijoules and 18 hertz.During the procedure, the connector of the laser fiber overheated and eventually breaking the laser fiber.A burning smell was noticed by the or staff.There was no reported burn injury to the user or to the patient.The procedure was completed with another lighttrail single use 600um laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a1005 captures the reportable event of fiber connector overheats.Medical device problem code a0401 captures the reportable event of fiber break.Block h10: investigation results: the returned lighttrail single use 600um laser fiber was analyzed, and a visual evaluation noted that it was returned in two pieces.The first piece was the fiber body and measured 306.2 cm.The second piece was the sma connector only and measured 4.5 cm.The exposed glass tip measured 1 mm and appeared degraded.Examination under magnification confirmed the pattern of the tip was consistent with normal degradation.The fiber body was detached from the sma connector, likely due to overheating.No other problems with the device were noted.The reported event was confirmed.Fibers are consumable and intended to degrade with use.Although the fiber break was confirmed and likely due to the console overheating, the cause for the console component misalignment and subsequent overheating could not be determined.Based on a thorough review of the reported complaint, the most probable cause for this complaint was considered cause not established.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12484033
Report Number3005099803-2021-04851
Device Sequence Number3936499
Product Code GEX
UDI-Device Identifier08714729939788
UDI-Public08714729939788
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2023
Device Model NumberM0068F64540
Device Catalogue Number6454
Device Lot Number0027371147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1